Liver reaction to ibrutinib

I have been on ibrutinib for two monthes with good results and no side effect whatsoever, until two weeks ago . A routine blood sample shows an abnormal increase on AST/ALT levels .

Treatement is prudentially put on a halt and while monitoring the ALT/AST on regular intervals, a check for viruses is carried on . No viruses whatsoever is found , but my ematologist is reluctant to address Ibrutinib as the sole cause of my liver reaction ;

In ten days ALT/AST e have gone as up as 850/550 then starting on a slow trailing edge

Has anybody experienced such reaction to ibrutinib ?

Thanks , romano .

Skip

Featured Content

Multiple Myeloma Survey!

Earn $25 per survey, up to $100!

Learn More

Featured by HealthUnlocked

4 Replies

oldestnewest
  • Sorry to hear-wish u well-thanks for the info good to know.-bill

  • Sorry to hear this news. I hope they find an explanation. Good luck Romano!

    kim

  • Hi Romano

    So sorry to learned that you had to stop Ibrutinib abruptly due to liver issues. I too experienced decline of liver indices; Alkaline phosphatase increased from 121-154 (normal 38-126), ALT up from 22 to 48 (7-56 normal) & AST 27 to 33 (<41 normal).

    You may click on the following link to see the replies from fellow CLLers on my concern:

    healthunlocked.com/cllsuppo...

    Seok

  • Yes, I did. Two months after starting Ibrutinib, my liver enzymes were elevated to the same level as yours. CLL specialist did the same things. Took me off drug, did all the tests as you described. Found nothing except a virus that really was not causing me any other issues. Gave me five days of prednisone and after 3 weeks, enzymes were back to normal and they started me back on full dose of Ibrutinib. After the past 30 days, no increase shown. We add the Venetoclax portion today. If my numbers go up again, they will take me off again, get them back down and start me back at a lower dosage. Like your doctor, mine did not think it was Ibrutinib related. I was told there was only one other “documented” case of increased liver enzymes on Ibrutinib and that was because the patient was taking triple the amount of the drug. I had gall bladder surgery in June and they think my body was still adjusting to that and that the introduction of the Ibrutinib made it worse. Let us know how you do. Will be interesting!

You may also like...